Texas, 2005

Hail in Texas, July 22, 2005

July 22, 2005 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 22, 11:40 AM CST, 2 hours earlier.

Area forecast discussion, Jul 22, 11:40 AM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CDT FRI JUL 22 2005

.AVIATION...
CONVECTIVE COMPLEX BETWEEN KPSN-KOCH-KTYR APPEARS TO BE WEAKENING A
BIT THIS AFTERNOON...AS NOTED IN RADAR AND IR SATELLITE IMAGERY.
HOWEVER...BOUNDARY LAYER FORCING FROM OUTFLOW WILL COMBINE WITH WEAK
FORCING ALOFT /FROM INVERTED MID-LEVEL TROUGH OVER LOUISIANA/ TO
FOCUS ADDITIONAL DEVELOPMENT ACROSS SOUTHERN PORTIONS OF THE KDFW
TRACON THIS AFTERNOON.  AT THIS POINT...AM NOT CONFIDENT ENOUGH TO
INCLUDE ANY MENTION IN THE FORECAST.  MODELS SUGGEST A ROUND OF
CONVECTION EARLY SATURDAY MORNING...BUT THIS IS EXPECTED TO REMAIN
NORTHEAST OF THE METROPLEX AIRPORTS.  OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH THE FORECAST PERIOD...WITH SCT CU DURING THE
AFTERNOON...AS WELL AS MID/HIGH LEVEL CONVECTIVE DEBRIS CLOUDS
THROUGH MUCH OF THE PERIOD.  SURFACE WINDS WILL GENERALLY REMAIN
160-200...WITH SPEEDS AOB 10 KNOTS.

65/DD

&&

.UPDATE...
THUNDERSTORM COMPLEX OVER EAST TEXAS IS SLOWLY MOVING SOUTHWESTWARD.
HAVE MADE SOME MINOR POPS ADJUSTMENTS TO THE SOUTHEASTERN ZONES.
OTHERWISE...THE PREVIOUS FORECAST APPEARS TO BE IN GOOD SHAPE...
WITH MOST AREAS EXPECTED TO CLIMB INTO THE UPPER 90S TO NEAR 100.

#58

&&

.PREV DISCUSSION... /ISSUED 332 AM CDT FRI JUL 22 2005/

DISCUSSION...
UPPER RIDGE CENTERED NRN COLORADO RUNS FROM OFFSHORE SRN
CALIFORNIA...NRN COLORADO...ARKANSAS...GEORGIA...OFFSHORE. ONLY
REAL BREAK IS NORTH OF THE BAHAMAS WHERE TROPICAL STORM FRANKLIN
IS TRYING TO PUSH THROUGH THE RIDGE. NO SURPRISE THE HEAT HAS BEEN
STIFLING IN THE DESERT SW ON INTO THE CENTRAL PLAINS. IF IT HAD
BEEN CENTERED TWO HUNDRED MILES FARTHER SOUTH...WE WOULD BE MAKING
COMPARISONS TO 1980. WE WILL SEE SOME EXTRA HEAT FOR THE NEXT
COUPLE OF DAYS...THOUGH.

MODELS MADE FEW CHANGES BETWEEN YESTERDAY AND TODAY. IT LOOKS HOT
WITH ONLY PRECIP CHANCES (SLIGHT) IN THE SOUTHEAST REST OF THIS
WEEK WHERE SEA BREEZE TYPE THUNDERSTORMS MAY MOVE INTO THAT AREA.
I WOULD NOT RULE OUT A VERY ISOLATED THUNDERSTORM SOMEWHERE OTHER
THAN SOUTHEAST...BUT WITH AFTERNOON MIXING DOWN OF DRIER AIR WE
REMAIN TOO STABLE FOR THUNDERSTORMS MOST AREAS. FORECAST SOUNDINGS
ARE UNDERESTIMATING THIS MIXING...AND HAVE SHOWN NORTH TX TO BE
UNSTABLE IN THE AFTERNOONS...BUT I DON/T BUY IT BASED ON THE LOCAL
SOUNDINGS FOR THE PAST WEEK.

NEXT WEEK...MONDAY AND TUESDAY ARE POSSIBLY A BIT DRIER WITH POPS
LESS EXTENSIVE THAN YESTERDAY/S FORECAST IN EAST AND SOUTHEAST.
GFS STILL BRINGS FRONT IN WEDNESDAY/THURSDAY AND THAT MAY BE THE
NEXT CHANCE FOR ANY KIND OF LARGE SCALE AREAL POPS COVERAGE.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY IN EFFECT FROM 6 AM THURSDAY UNTIL 6 PM CDT
      SATURDAY FOR THE FOLLOWING ZONES...DALLAS...AND TARRANT.

&&

/84/05

In the hours before

Special weather statement, Jul 22, 11:30 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT FRI JUL 22 2005

TXZ148-221810-

ANDERSON-
1230 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS FROM 8 MILES EAST OF PALESTINE...TO 10 MILES
EAST OF SLOCUM...MOVING SOUTHWEST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART...SLOCUM AND TUCKER.

WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING STRIKES CAN BE EXPECTED FROM THESE STORMS.

58
Special weather statement, Jul 22, 12:39 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
139 PM CDT FRI JUL 22 2005

TXZ122-221915-

VAN ZANDT-
139 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER UPDATE...

AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 6 MILES WEST OF VAN...OR 8 MILES EAST OF
GRAND SALINE...MOVING WEST SOUTHWEST AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...GRAND
SALINE...VAN AND PURTIS CREEK STATE PARK.

WIND GUSTS TO 40 MPH...PEA SIZE HAIL...AND CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED FROM THESE STORMS.

The radar

The Dallas/Ft Worth radar (KFWS), 123 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Van Zandt

When
July 22, 1:40 PM CST
Where
Van Zandt County, Wills Pt
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.700, -96.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466190.